Jump to content

Photo
Hyperpigmentation

I Can't Stop Crying. Scarring From Cortisone Injection.



6 replies to this topic

#1 ailurophile1991

ailurophile1991

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 15-June 14

Posted 15 June 2014 - 09:08 PM

I saw my dermatologist on June 2nd for a deep cyst on my cheek. He decided to use a scalpel to make a 1 millimeter incision to drain the cyst before injecting a steroid, cortisone. The cyst is almost, or completely, gone, but it's tough to tell what the final result will be since it's only been a couple of weeks. Sadly, it looks like there's indentations in my skin already and I can't stop crying because I've never experienced scarring this severe. There's hyperpigmentation with some areas being purple while others are pink or red. I'm starting Accutane on June 23rd (my 2nd round), so I'm doing what I can to prevent future cysts from forming. I tried applying foundation, but the makeup only does so much. I'll be on Accutane for 6 months and I'll have to wait until 6 months have passed since I took my last Accutane pill before I can start receiving scar treatments, which means I have to wait 1 year before I can minimize the damage. I'm frustrated that I can't cover this up and I can't hide my face in public. Please give me advice or something to cheer me up. I'm not sure if I'm being impatient for my skin to heal, but I can't take this anymore.

Attached Thumbnails

  • Scar.jpg


#2 michi31

michi31

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 470
    Likes: 55
About Me
  • Gender:Female
  • Joined: 30-August 12

Posted 16 June 2014 - 07:59 AM

Check out the thread "cortisone atrophy - I'll show you cortisone atrophy" or something like that. Similar situation and lots of people chime in with their experiences. Some did saline injections and some it just filled in naturally. Don't worry so much - it will improve!



#3 AcnePwns

AcnePwns

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 989
    Likes: 2
About Me
  • Joined: 25-January 08

Achievements

     

Posted 16 June 2014 - 02:49 PM

The hyperpigmentation should go away in the next several weeks, I believe. As for the identation, it will probably not go away on its own.
 
There are some options to the indentation such as subcision and fillers but it's not recommended while you're on accutane. Make sure you do a a lot of research before committing to accutane. Personally, Im glad I never resorted to accutane despite a decade of acne.


#4 roundbagel

roundbagel

    New Member

  • Members
  • Posts & Likes
    Posts: 6
    Likes: 1
About Me
  • Joined: 30-January 14

Posted 16 June 2014 - 11:29 PM

I get this feeling that the rest of your face is pretty

#5 blahblah82

blahblah82

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 527
    Likes: 122
About Me
  • Gender:Male
  • Joined: 18-September 12

Posted 17 June 2014 - 04:10 AM

I do not understand why he chose to lance AND inject cortisone.  I would have done one or the other, and preferably a very diluted dose of kenalog.  Is he experienced?



#6 ailurophile1991

ailurophile1991

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 15-June 14

Posted 19 June 2014 - 08:05 PM

Michi31: Thanks for the encouragement.

 

Acnepwns: Going on isotretinoin, better known as Accutane, was one of the best choices I've ever made. I'm not sure what you've seen, read, or heard, but my personal experience was life-changing. My pores are permanently smaller and my skin has remained drier. Although I'm one of the unlucky 15% that relapse after 1 round, my dad was on it 2 times and 2 times cured him forever.

 

Roundbagel: Thank you. I've been in 5 fashion shows, so I guess some people would agree with you? Haha. I don't know. I had an oculoplastic surgeon tell me that my face is more symmetrical than most of the population also.

 

Blahblah82: He's been practicing for 33 years, so I suppose he's experienced. I've never had a dermatologist inject my face with kenalog. I've seen 7 dermatologists over the past several years and they always used cortisone, so it seems like cortisone is more commonly used.



#7 blahblah82

blahblah82

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 527
    Likes: 122
About Me
  • Gender:Male
  • Joined: 18-September 12

Posted 20 June 2014 - 06:23 AM

Kenalog is one of the brand names for cortisone, like Advil is the brand name for ibuprofen.  It's the same thing, sorry if I was confusing you.
 
I agree, Accutane changed my life as well, for the better.  It effectively cured me of acne, and I regret not starting it much sooner.  I could have spared myself a lot of suffering, but of course reading all the horror stories (way overblown in my opinion) scared me from trying it for years.  Now I have the scars that could have been prevented if I got on it earlier.  

Also, I've had cortisone atrophy a few times before and the good part is that they resolved.

Edited by blahblah82, 20 June 2014 - 06:25 AM.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users